Alert archive / Virginia / Wind Advisories in 2020

Wind Advisory 3, NWS Baltimore/Washington

January 11, 202012 counties in Virginia; 7 counties in West Virginia; 6 counties in Maryland

NWS Baltimore/Washington issued this wind advisory at Jan 11, 2020, 1:13 PM EST for 12 counties in Virginia; 7 counties in West Virginia; 6 counties in Maryland. It took effect at Jan 11, 2020, 8:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2020, 1:13 PM EST (18:13 UTC)
In effect from
Jan 11, 2020, 8:00 PM EST
Expired
Jan 12, 2020, 9:00 AM EST
In force
13 hr
Issued by
NWS Baltimore/Washington
All 25 counties

Allegany County, MD, Baltimore County, MD, Carroll County, MD, Frederick County, MD, Harford County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS71 KLWX 111813
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
113 PM EST Sat Jan 11 2020

MDZ502-VAZ025-026-WVZ502-504-111915-
/O.CAN.KLWX.HW.A.0001.200112T0600Z-200112T1600Z/
Central and Eastern Allegany-Augusta-Rockingham-Eastern Grant-
Eastern Mineral-
Including the cities of Cumberland, Staunton, Waynesboro, 
Stuarts Draft, Harrisonburg, Petersburg, Antioch, Keyser, 
New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby
113 PM EST Sat Jan 11 2020

...HIGH WIND WATCH IS CANCELLED...

Persistent wind gusts of 58 MPH or greater are not expected,
though gusty winds are still possible with showers and isolated
thunderstorms overnight.

$$

MDZ501-VAZ503-504-507-508-WVZ501-503-505-506-120215-
/O.UPG.KLWX.HW.A.0001.200112T0600Z-200112T1600Z/
/O.NEW.KLWX.WI.Y.0003.200112T0100Z-200112T1000Z/
Extreme Western Allegany-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Grant-Western Mineral-Western Pendleton-Eastern Pendleton-
Including the cities of Frostburg, Hightown, Monterey, 
Big Meadows, Wintergreen, Bayard, Mount Storm, Elk Garden, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
113 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 50 to 55 mph 
  expected.

* WHERE...In Maryland, Extreme Western Allegany County. In
  Virginia, Highland County, and Northern Virginia Blue Ridge and
  Central Virginia Blue Ridge. In West Virginia, Western Grant,
  Western Mineral, and Pendleton Counties.

* WHEN...From 8 PM this evening to 5 AM EST Sunday. The strongest
  winds are expected between 11 PM and 4 AM.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DHOF
3 follow-up statements
983 
WWUS71 KLWX 120012
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
712 PM EST Sat Jan 11 2020

MDZ501-VAZ503-504-507-508-WVZ501-503-505-506-120815-
/O.CON.KLWX.WI.Y.0003.200112T0100Z-200112T1000Z/
Extreme Western Allegany-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Grant-Western Mineral-Western Pendleton-Eastern Pendleton-
Including the cities of Frostburg, Hightown, Monterey, 
Big Meadows, Wintergreen, Bayard, Mount Storm, Elk Garden, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
712 PM EST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 50 to 55 mph 
  expected.

* WHERE...In Maryland, Extreme Western Allegany County. In
  Virginia, Central and Northern Virginia Blue Ridge Mountains,
  and Highland County. In West Virginia, Western Mineral, Western
  Grant, and Pendleton Counties.

* WHEN...Until 5 AM EST Sunday. The strongest winds are expected 
  between 11 PM and 4 AM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
056 
WWUS71 KLWX 120751
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
251 AM EST Sun Jan 12 2020

MDZ003>006-502-507-WVZ050>052-055-502-504-121400-
/O.EXB.KLWX.WI.Y.0003.000000T0000Z-200112T1400Z/
Washington-Frederick MD-Carroll-Northern Baltimore-
Central and Eastern Allegany-Northwest Harford-Hampshire-Morgan-
Berkeley-Hardy-Eastern Grant-Eastern Mineral-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Cumberland, 
Jarrettsville, Romney, Paw Paw, Martinsburg, Moorefield, 
Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, 
Headsville, and Fort Ashby
251 AM EST Sun Jan 12 2020

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central, northern and western 
  Maryland and eastern and panhandle West Virginia.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ501-VAZ503-504-507-508-WVZ501-503-505-506-121400-
/O.EXT.KLWX.WI.Y.0003.000000T0000Z-200112T1400Z/
Extreme Western Allegany-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Grant-Western Mineral-Western Pendleton-Eastern Pendleton-
Including the cities of Frostburg, Hightown, Monterey, 
Big Meadows, Wintergreen, Bayard, Mount Storm, Elk Garden, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
251 AM EST Sun Jan 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...In Maryland, Extreme Western Allegany County. In 
  Virginia, Central Virginia Blue Ridge and Northern Virginia 
  Blue Ridge, and Western Highland and Eastern Highland 
  Counties. In West Virginia, Western Mineral, Western Grant, 
  Eastern Pendleton and Western Pendleton Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
331 
WWUS71 KLWX 121352
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
852 AM EST Sun Jan 12 2020

MDZ003>006-501-502-507-VAZ503-504-507-508-WVZ050>052-055-501>506-
121500-
/O.EXP.KLWX.WI.Y.0003.000000T0000Z-200112T1400Z/
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Harford-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Hardy-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Frostburg, 
Cumberland, Jarrettsville, Hightown, Monterey, Big Meadows, 
Wintergreen, Romney, Paw Paw, Martinsburg, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
852 AM EST Sun Jan 12 2020

...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

Wind gusts have dropped below advisory levels. Gusts of 30-40 mph
will be possible through the remainder of the morning across the
advisory area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 11, 10:36 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 11, 10:36 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1036 AM EST Sat Jan 11 2020

.SYNOPSIS...
Low pressure will move northeast from the Tennessee Valley today
into the Great Lakes tonight, and the cold front associated with
the low will pass through our area overnight into early Sunday
morning. High pressure will return for later Sunday, but the
cold front will return north as a warm front and it will stall
out nearby to our south for the early and middle portion of next
week. Unsettled conditions are possible during this time.

&&

.NEAR TERM /THROUGH TONIGHT/...
A weak shortwave moving through central Virginia this morning is
kicking off areas of a few showers in central Virginia, mainly
south of I- 66 near the Charlottesville area. These showers
should continue to be scattered and light through this morning
and early afternoon. I have added chance pops in this area
along with areas of drizzle to handle the current precipitation.
A southerly flow will continue through today ahead of an
approaching cold front from the west. This flow will continue to
advect in warm and moist air into our region. The increasing
moisture will lead to mostly overcast skies throughout our
region today with the lowest cloud heights in central Virginia
where we have continued chances for showers.

Rain chances will increase overnight tonight. Light showers will
be possible through the overnight period, but the main line of
showers/storms is expected after 06Z. The advection of warm and
moist air will lead to CAPE values between 100 and 300 J/KG
mainly south of the DC Metro. Just ahead of the cold front, near
50 knots of shear is forecast to be present. The setup of high
shear and low CAPE along with a cold front approaching from the
west will lead an environment conducive for the formation of an
organized line of storms that could bring short periods of
heavy rain and gusty winds. We have the mention of a chance for
thunder as the Storm Prediction Center has us in a marginal
threat for severe weather with the main threat being damaging
winds. Convective models all have an organized line of storms
moving through our region from 6Z through 12Z with the I-95
corridor being affected between 8 and 10Z at this time. Strong
gusts of 30 to 40 mph are possible with higher gusts at higher
elevations as this line moves through our region. The convective
line of showers should be through our region by the middle
parts of Sunday morning. As the cold front will be moving
through early tomorrow morning, temperatures after midnight will
likely remain in the 60s and only drop into the upper 50s in
some areas.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The cold front will clear the Bay by early to mid morning.
Winds aloft at 850 mb start to weaken during the early morning
behind the cold front, which will lead to wind gusts dropping
below 30 knots and below 20 knots by the afternoon. The cold
front that moves through our area will move to our south and
stall over southern Virginia near the North Carolina border. I
believe the boundary will be far enough south to keep our region
dry Sunday afternoon through Monday but I can't rule out a
slight chance for a shower in southern Maryland and parts of
central Virginia. Temperatures should be cooler in the 50s on
Monday with overnight lows in the upper 30s and 40s which is
still above average for this time of the year. Chances for
showers will increase Monday evening and into Tuesday as
overrunning precipitation will create the potential for showers
in areas mainly south of the DC metro.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A nearly zonal flow is expected for Tuesday through Thursday
with the polar jet to the north and a subtropical ridge to the
south. A surface boundary that separates cooler marine air vs.
subtropical air is most likely to set up near the Appalachians
and to our south. A series of low pressure systems will track by
to our north in the polar jet. The first one will pass by well
to our north Tuesday, but it may cause enough for isentropic
lift to bring some rain to the area. A stronger system will
likely pass by to the north for Wednesday into Thursday. This
may drag the warm front farther north before a stronger cold
front passes through from the west Wednesday night into early
Thursday. More unsettled conditions are possible during this
time.

Blustery and noticeably colder conditions are expected behind
the boundary for Thursday as high pressure approaches from the
north and low pressure intensifies to the east. Gusty winds are
possible. High pressure will settle overhead for Friday,
bringing dry and seasonable conditions.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A strong southerly flow will continue to advect in warm and moist
air into our region. This will lead to mostly overcast skies today
leading to MVFR conditions for most terminals west and south of
the DC metro along with IFR conditions for the CHO terminal. As
rain moves into our region, further restrictions are expected
to envelop all terminals by this evening. IFR conditions will
be likely as rain moves over terminals with periods of LIFR as
the strongest bands move through our region. A line of storms is
expected to form later this evening and move through our region
late this evening and into early Sunday. These storms will
bring periods of moderate rain and gusty winds. I have
highlighted the time period of this line of storms in the TAF
which should come between 6Z and 10Z on Sunday.

The cold front will have progressed past all terminals by
daybreak. VFR conditions are expected to return for all
terminals Sunday morning and continue through Monday. Showers
could affect some terminals late Monday into early Tuesday with
the main impacts being to the CHO terminal.

Unsettled conditions are likely for Tuesday and Wednesday with
rain and subvfr conditions likely. Gusty winds are possible
behind a cold front late Wednesday night.

&&

.MARINE...
A cold front will approach and move through our waters this
evening through early Sunday morning. Ahead of this front,
winds will pick up out of the south, leading to SCA level gusts
over all waters. Small Craft Advisories have been issued to
cover this. The SCA is currently in effect, and has been
extended slightly from what was previously issued to account for
gusts which will occur through the morning hours tomorrow in
westerly flow behind the cold front. A line of storms is
expected to form and move through our waters very late tonight
into very early Sunday morning. As of now, it appears as though
the most likely time window for the line to impact the waters
will be between roughly 4 AM and 7 AM. As this line of storms
move through the waters, Special Marine Warnings may be needed.

After the cold front moves through our waters, a few hours of
SCA gusts will be possible in westerly flow, but winds are
expected to drop below Small Craft Advisory thresholds by Sunday
afternoon. No Small Craft Advisories are expected for Monday at
this time.

A nearly stationary boundary will remain to the south Tuesday
and the gradient should be light enough for winds to remain
below SCA criteria. The boundary may return north as a warm
front Wednesday into Wednesday night before a stronger cold
front passes through from the west overnight Wednesday. Gusty
winds are possible during this time. A Gale Warning may be
needed late Wednesday night or Thursday.

&&

.TIDES/COASTAL FLOODING...
A strong southerly flow will develop later today and tonight
ahead of a cold front. This will cause water levels to be
elevated during this time. Most guidance shows the water levels
being below minor flood criteria, but confidence in the forecast
is low because the southerly flow can cause water to pile up in
the northern half of the Bay and the upper Tidal Potomac.
Therefore, the forecast leans toward the upper side of ensemble
guidance which shows caution stage for many locations. However,
minor flooding is still possible due to the stronger southerly
winds.

&&

.CLIMATE...
Well above normal temperatures are expected this weekend.
Daytime highs are forecast to be 20-30 degrees above normal
today and Sunday. Temperatures tonight are expected to be 30 to
35 degrees above normal. Record daily warm temperatures are
possible. As of now, it appears that the record highs are a bit
higher than our forecasts, but it could be close.

For reference, the record daily warm temperatures (highs/lows) for
January 11th and 12th are listed below:

Record Daily High Temperatures for January 11th:

Washington DC area: 75 F (set in 1975)
Baltimore MD area: 73 F (set in 1975)
Sterling/Dulles VA area: 71 F (set in 1975)

Record Daily Warm Low Temperatures for January 11th:

Washington DC area: 56 F (set in 1975)
Baltimore MD area: 48 F (set in 1975)
Sterling/Dulles VA area: 45 F (set in 1975)

Record Daily High Temperatures for January 12th:

Washington DC area: 76 F (set in 1890)
Baltimore MD area: 70 F (set in 2017 and 1890)
Sterling/Dulles VA area: 70 F (set in 2018 and 2017)

Record Daily Warm Low Temperatures for January 12th:

Washington DC area: 57 F (set in 2018)
Baltimore MD area: 53 F (set in 2018)
Sterling/Dulles VA area: 58 F (set in 2018)

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...High Wind Watch from late tonight through Sunday morning for
     MDZ501-502.
VA...High Wind Watch from late tonight through Sunday morning for
     VAZ025-026-503-504-507-508.
WV...High Wind Watch from late tonight through Sunday morning for
     WVZ501>506.
MARINE...Small Craft Advisory until noon EST Sunday for ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...KJP/JMG
SHORT TERM...JMG
LONG TERM...BJL
AVIATION...BJL/KJP/JMG
MARINE...BJL/KJP/JMG
TIDES/COASTAL FLOODING...BJL
CLIMATE...BJL/DHOF
Hazardous weather outlook, Jan 11, 5:01 AM EST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
501 AM EST Sat Jan 11 2020

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-121000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
501 AM EST Sat Jan 11 2020

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

A line of showers and isolated thunderstorms will be capable of
producing locally damaging wind gusts overnight. The best chance
for the line of convection will be between 2 AM and 6 AM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed overnight.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-121000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
501 AM EST Sat Jan 11 2020

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A line of showers and isolated thunderstorms will be capable of
producing locally damaging wind gusts overnight. The best chance
for the line of convection will be between 1 AM and 5 AM.

A High Wind Watch is in effect late tonight for the Allegheny and
Potomac Highlands as well as the Blue Ridge Mountains. Wind gusts
up to 60 mph are possible. Elsewhere, wind gusts around 50 mph are
possible toward morning, especially across northern Maryland,
eastern West Virginia and extreme northern Virginia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The High Wind Watch continues until 11 AM. Elsewhere, wind gusts
around 50 mph are possible Sunday morning for northern Maryland,
eastern West Virginia and extreme northern Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed overnight.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:38 AM ESTHigh Wind WatchLWXAlbemarle, Amherst, Augusta, Greene, Highland, Madison and 9 more10 hr

Nearby

Wind Advisories in Virginia, 2020Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.